Oct 28, 2012
Hello I was infected on 28 April this year, and was diagnosed on 9 June after being hospitalised with seroconversion illness. At the time of diagnosis my cd4 count was 338 and 29%. In July it increased to 548 (29%) and in August to 648 (29%). In October it plummeted to 517 but the percentage increased to 33%. I am yet to start treatment. Work at the moment is very stressful and I am doing a lot of national and international travel. Could this explain the decrease in cd4 count? Or is the fact my percentage increased means I have nothing to worry about?
Response from Dr. Holodniy
The answer to both of your questions is yes. Stress can certainly cause fluctuations in CD4 count. Over the summer what you were seeing was recovery of your CD4 count after acute infection. In general, the CD4 count can fluctuate because of time of day, stress, after immunizations, because of other ongoing medical conditions, different laboratories, among other reasons. I would not be concerned at this point, given that both the count and percent are in the normal range.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Flu Symptoms A Symptom Of Acute HIV Infection?
- Hairy Tongue After Fisting Worried I Have HIV
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Can Animal And Insect Bites Transmit Hepatitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.